Missouri, 2005

Hail in Missouri, May 11, 2005

May 11, 2005 · NWS LSX · 2 events in 1 county or zone

Amateur radio spotters reported 3/4 inch hail east of and in Hillsboro.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Amateur radio spotters reported 3/4 inch hail east of and in Hillsboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, May 11, 2:10 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED MAY 11 2005

.DISCUSSION...

IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST
INTO CNTRL IL.  TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM
LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY.  LOOKS
LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR
NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING
NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE
WHAT EVOLVES.

DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW
SHORT WAVES LIFTING NEWD IN FRONT OF IT.  SOME STORMS WILL BE
SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT
AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION
WILL BE VERY EFFICIENT.

TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, May 11, 2:15 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY.  THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.

CARNEY

In the hours before

Local storm report, May 11, 2:45 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             4 S MIDWAY              38.93N 92.45W
05/11/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

0344 PM     HAIL             OLD MINES               38.02N 90.77W
05/11/2005  1.00 INCH        WASHINGTON         MO   TRAINED SPOTTER

0344 PM     HAIL             HALLSVILLE              39.12N 92.22W
05/11/2005  2.75 INCH        BOONE              MO   COUNTY OFFICIAL

&&

CVKING
Local storm report, May 11, 2:50 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             NW COLUMBIA             38.95N 92.33W
05/11/2005  0.88 INCH        BOONE              MO   COUNTY OFFICIAL

&&

CVKING
Local storm report, May 11, 2:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             10 NW FULTON            38.96N 92.08W
05/11/2005  1.00 INCH        CALLAWAY           MO   COUNTY OFFICIAL

            QUARTER SIZE HAIL 1 MILE SOUTH OF MILLERSBURG

&&

CVKING
Local storm report, May 11, 2:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             COLUMBIA                38.95N 92.33W
05/11/2005  0.88 INCH        BOONE              MO   COUNTY OFFICIAL

0359 PM     HAIL             COLUMBIA                38.95N 92.33W
05/11/2005  0.75 INCH        BOONE              MO   COUNTY OFFICIAL

&&

CVKING
Local storm report, May 11, 3:03 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             RICHWOODS               38.17N 90.83W
05/11/2005  0.75 INCH        WASHINGTON         MO   AMATEUR RADIO

            SMALL LIMBS DOWNED BY STRONG WINDS ALSO

&&

CVKING
Local storm report, May 11, 3:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             FULTON                  38.85N 91.95W
05/11/2005  1.75 INCH        CALLAWAY           MO   COUNTY OFFICIAL

&&

CVKING

The radar

The St Louis radar (KLSX), 53 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Jefferson

When
May 11, 3:16 PM CST
Where
Jefferson County, 2 mi E of Hillsboro
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.233, -90.533

Hail, Jefferson

When
May 11, 3:20 PM CST
Where
Jefferson County, Hillsboro
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.233, -90.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446875, 5446874.